Aa
Aa
A
A
A
Close
Avatar universal

ttesticular atrophy

i had low testosterone for sometime was given testosternte injections for 5 years. i stopped on my own 9 months ago being fed up from them . 3 months ago i noticed my testes has shrunk considerably and even my penis shrank in size about 1 inch and in girth.
what should i do ? is it reversable?
3 Responses
Sort by: Helpful Oldest Newest
438205 tn?1240959349
MEDICAL PROFESSIONAL
The testosterone shots decreased your body's mechanism that normally would have stimulated your testes to produce testosterone. Now that you are not taking the shots, this mechanism may start working again and your testes may grow. But I am not sure that this will happen. A serum LH (luteinizing hormone) level may help to give you an idea about what is happening. If this is low, your body is not resuming this stimulation at this point. An endocrinologist may be able to help you with drugs to stimulate this production.
I am assuming that you are not getting erections, and with decreased erections, the penile blood flow is affected and penile size can suffer. By enhancing this blood flow, possibly employing drugs such as Cialis/Viagra/Levitra/Muse, you may be able to prevent or decrease further loss. I doubt that you can regain much in lost length, though penile stretching with a vacuum device may help here. See a urologist to discuss this further.
Good luck!
S.A.Liroff, M.D.
Helpful - 1
Avatar universal
hi doc im a 39 year old male that has been getting kennalog shots for 10 years for my skin. they think its fungal. my doc was giving me 2 shots a month for 3 months a year and a half ago. i got severely depressed and could not fuction sexually so after a couple months had my testoserone checked. it was 150. i ween a ednocrinoligist and he told me i just had to wait it out.my dhea was low so  i supplement that. It has been a year and a half and my testosterone is up to 331 but is low for my age and i still dont have the sexual desire yet.my doc put me on clomid 50mgs a day.what do you think?will it work?IS the dosage right? should i take androgel? i am ready to feel like myself again its been to long
Helpful - 1
647273 tn?1292091141
Hi, I have been on testosterone shots for the last 8 years now. I also suffer from ED and therefore was using caverject (California Tri-mix double strenght). It worked quite well for me and I had not noticed any shrinking of my remaining testicle. I lost my left due to a staph infection following a vasectomy and hematoma removal.

I have found that my penis seems to be smaller in it's flacid state. If I do obtain an erection it seems to be it's normal size.

For the last two years I have had both a urethral catheter as well as a suprapubic catheter due to a fistula between my prostate and rectum. Due to that I have not been using the caverject as it would be uncomfortable even with the urethral catheter removed. Now over the last 2 years I do believe that I have lost some in lenght. What can I do to maintain what I have? I will be reviewed by a urologist and most likely will need surgery to correct the fistula. I'm afraid that surgery in this region will cause further damage and loss in size. I can handle the loss in size but would like to maintain as much function as possible. What can I do to prevent further damage and loss?

All the best.

Ron
Helpful - 0

You are reading content posted in the Urology Forum

Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.